MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TDS-09F45-80
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 9f amplatzer talisman delivery system was selected for use to implant an unknown sized amplatzer pfo occluder.The delivery system had difficulty inserting into the access site at the femoral area.The delivery system was removed from the patient and it was observed that the tip of the system was flared; the physician alleged that excessive force was the cause of the flaring.The tip was not torn/ripped.A new 9f amplatzer talisman delivery system was used to complete the procedure.The patient remained hemodynamically stable throughout the procedure and no clinically significant prolonged procedure was reported.No patient consequences were reported.
 
Additional Manufacturer Narrative
An event of difficulty inserting into the access site and material deformation was reported.The size occluder being used was not reported, so confirmation that the correct sized delivery system was used could not be done.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on available information and without the device to analyze, the cause of the reported event of difficulty inserting could not be determined.However, it was noted that excessive force was the cause of flaring.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TALISMAN DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19974068
Report Number2135147-2024-03938
Device Sequence Number17906709
Product Code DQY
UDI-Device Identifier05415067033369
UDI-Public(01)05415067033369(17)260731(10)9213516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number9-TDS-09F45-80
Device Lot Number9213516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown